Do Artificial Sweeteners Make You Ill?
Acesulphame Potassium or Acesulphame K Makes me Ill
In May of 2014, I had a very bad reaction to Acesulphame Potassium (hereafter, AP) when I drank a concentrated mixture of the beverage, Crystal Light (berry flavor). The drink had been mixed with too little water. It tasted fine, but the following day, I became extremely nauseated. Vomiting ensued and I passed out, once, nearly aspirating. These episodes were followed by several days of extreme fatigue and weakness. We did not know what caused this illness, so I resumed drinking Crystal Light and other diet drinks, such as Diet Pepsi.
Within a few days, I was ill, again. Up to that point, I was accustomed to having diet drinks daily in varying amounts. In the months following my initial illness, I tested all the different drinks to see which ones were the problem. By a process of elimination, I found I could tolerate Splenda or sucralose quite well. I could not tolerate Aspartame in combination with AP. Actually, I couldn’t test Aspartame, alone, because it was always in combination with the AP.
Recently, I found a low-glycemic protein drink that had AP without the Aspartame. The other sweeteners in it were sucralose and maltodextrin. I had found, by experimenting, that these two other sweeteners did not bother me. So I drank two of the drinks within 12 hours of one another. About two hours after the second drink, I experienced waves of nausea. Later, I experienced extreme fatigue and weakness, which continued for about 36 hours.
I feel that AP, and possibly, Aspartame, are poisonous to me. Consequently, I avoid all foods with AP and Aspartame in them. I wonder how many other people are experiencing the same symptoms? If you are experiencing the same symptoms, will you write to me and share?